Alert archive / Idaho / River Flood Warnings in 2025

River Flood Warning 9, NWS Spokane, WA

December 10, 2025Shoshone County, Idaho

NWS Spokane, WA issued this river flood warning at Dec 10, 2025, 11:08 PM PST for Shoshone County, Idaho. It took effect at Dec 11, 2025, 5:30 AM PST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Dec 10, 2025, 11:08 PM PST (07:08 UTC)
In effect from
Dec 11, 2025, 5:30 AM PST
Expired
Dec 12, 2025, 4:14 AM PST
In force
23 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon
Flood severity
Minor

County Shoshone County, ID

The radar

The Spokane radar (KOTX), 114 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St Joe River at Calder (CLDI1).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12414500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

565 
WGUS46 KOTX 110708
FLWOTX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Spokane WA
1108 PM PST Wed Dec 10 2025

...The National Weather Service in Spokane WA has issued a Flood 
Warning for the following rivers in Idaho...

  St Joe River at Calder affecting Shoshone County.

For the St. Joe River...including Calder...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday morning at 1115 AM PST.

&&

IDC079-111915-
/O.NEW.KOTX.FL.W.0009.251211T1330Z-251212T1214Z/
/CLDI1.1.RS.251211T1330Z.251211T1800Z.251212T0013Z.NO/
1108 PM PST Wed Dec 10 2025

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...St Joe River at Calder.

* WHEN...From late tonight to early Friday morning.

* IMPACTS...At 13.0 feet, Bear Creek will begin to back up from the 
  St Joe River and may start to spill into the town of Calder, 
  flooding the low spots in yards, roads and parking lots.

* ADDITIONAL DETAILS...
  - At 10:30 PM PST Wednesday the stage was 12.8 feet.
  - Bankfull stage is 12.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 13.0 feet late tomorrow morning.
    It will then fall below flood stage tomorrow afternoon.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of
    13.1 feet on 02/11/1951.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635


$$

JW
1 follow-up statement
220 
WGUS86 KOTX 111706
FLSOTX

Flood Statement
National Weather Service Spokane WA
906 AM PST Thu Dec 11 2025

...The Flood Warning is extended for the following rivers in Idaho...
Washington...

  Coeur d Alene River at Cataldo affecting Shoshone and Kootenai 
  Counties.

  Stehekin River at Stehekin affecting Chelan County.

...The Flood Warning is cancelled for the following rivers in 
Idaho...

  St Joe River at Calder affecting Shoshone County.

For the Coeur d'Alene River...including Enaville, Cataldo, Lake 
Coeur d Alene...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this morning at 1015 AM PST.

&&

IDC079-111815-
/O.CAN.KOTX.FL.W.0009.000000T0000Z-251211T1706Z/
/CLDI1.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
906 AM PST Thu Dec 11 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the St Joe River at Calder.

* ADDITIONAL DETAILS...
  - At 8:30 AM PST Thursday the stage was 12.6 feet.
  - Bankfull stage is 12.0 feet.
  - Forecast...The river is has crested below its flood stage of
    13 feet. It will continue to fall through the rest of today.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4739 11632 4735 11604 4717 11604 4721 11635


$$

IDC055-079-120515-
/O.EXT.KOTX.FL.W.0008.000000T0000Z-251213T1050Z/
/CTLI1.1.RS.251211T0922Z.251212T0000Z.251212T2250Z.NO/
906 AM PST Thu Dec 11 2025

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Coeur d Alene River at Cataldo.

* WHEN...Until early Saturday morning.

* IMPACTS...At 43.0 feet, Minor flooding of farmland from Cataldo 
  downstream to Rose Lake and Harrison is likely. The campground at 
  Cataldo will also begin to flood. Portions of Dudley Road, west of 
  Latour Creek, will likely be underwater and impassable. If there 
  is significant water already in the floodplain, these impacts may 
  occur at lower stages. Old Coeur d'Alene River Road on the North 
  Fork of the Coeur d'Alene River near Enaville may begin to flood 
  north of the Bumblebee Bridge.
  At 44.0 feet, Homes near the river may experience some flooding of 
  basements. Water will begin to cover CCC Road near the Mennonite 
  Church. Some water will be over the section of Latour Creek Road 
  immediately south of Interstate 90, near the campground. Due to 
  the high water table some homes behind the Cataldo levee will be 
  surrounded by water.

* ADDITIONAL DETAILS...
  - At 8:15 AM PST Thursday the stage was 44.3 feet.
  - Bankfull stage is 42.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 AM PST Thursday was 44.3 feet.
  - Forecast...The river will crest at around 44.3 feet this
    afternoon. It will fall below flood stage tomorrow afternoon.
    The river will see additional rises around the middle of next
    week.
  - Flood stage is 43.0 feet.
  - Flood History...This crest compares to a previous crest of
    44.3 feet on 03/13/2007.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4752 11620 4742 11673 4750 11680 4764 11626


$$

WAC007-120515-
/O.EXT.KOTX.FL.W.0007.000000T0000Z-251213T0536Z/
/STHW1.1.RS.251211T0105Z.251211T1315Z.251212T1736Z.NR/
906 AM PST Thu Dec 11 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Stehekin River at Stehekin.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 24.0 feet, The river may be out of its banks in spots 
  on parts of Stehekin Valley Road and Company Creek Road, 
  especially from Harlequin Bridge to about seven miles upstream.

* ADDITIONAL DETAILS...
  - At 8:30 AM PST Thursday the stage was 28.3 feet.
  - Bankfull stage is 22.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 AM PST Thursday was 29.5 feet.
  - Forecast...The river has crested and is beginning to recede.
    It will fall below flood stage late tomorrow morning and
    continue falling to 21.5 feet by early Monday morning.
    Additional rises are expected early next week and is forecast
    to rise back above its action stage of 22 feet by Monday
    night. At this time, additional flooding is not expected for
    next week.
  - Flood stage is 24.0 feet.
  - Flood History...This crest compares to a previous crest of
    28.8 feet on 11/06/2006.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4849 12076 4832 12057 4825 12067 4831 12101
      4848 12103


$$

SVH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Dec 10, 10:00 PM PST, 1 hour 8 minutes earlier. Its key messages:

  • Rain and snow melt will lead to continued low lying flooding in Chelan county into Thursday along with mud and rockslides in steep terrain
  • Small stream flooding for Bonner, Shoshone, Kootenai, and Benewah counties expected into Thursday due to rain and snow melt.
  • Strong winds will impact the Cascades, eastern Washington and portions of north ID this evening and tonight. Winds gusting around 45 to 55 mph, except higher gusts in the Cascade mountains.
Area forecast discussion, Dec 10, 10:00 PM PST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1000 PM PST Wed Dec 10 2025

.KEY MESSAGES...

- Rain and snow melt will lead to continued low lying flooding
  in Chelan county into Thursday along with mud and rockslides
  in steep terrain

- Small stream flooding for Bonner, Shoshone, Kootenai, and
  Benewah counties expected into Thursday due to rain and snow
  melt.

- Strong winds will impact the Cascades, eastern Washington and
  portions of north ID this evening and tonight. Winds gusting
  around 45 to 55 mph, except higher gusts in the Cascade
  mountains.

&&

.SYNOPSIS...
Heavy mountain rain, high mountain snow, and gusty winds will
continue through Wednesday night. Winds and rain will taper
through the day Thursday. Friday and Saturday will bring a brief
break. A weak system moves in Sunday bringing light rain the
mountains. Confidence is increasing for another atmospheric
river early next week but with lower snow levels.

&&

.UPDATE...
Strong downslope winds off the Cascades earlier prompted a High
Wind Warning for western and central Chelan county through 4 AM
Thursday. An upper jet over southern BC is putting the Cascades
on the south and stable side of the jet with enhanced downslope winds
in the lee of the Cascades. A wind advisory has also been
expanded to include the Wenatchee area and Waterville Plateau.
JW

.DISCUSSION...
     STRONG ATMOSPHERIC RIVER BRINGING FLOODING, ROCK/MUD
SLIDES, AS WELL AS STRONG WINDS THROUGH THURSDAY MORNING...

Today through Friday: Round 2 of the Pacific northwest strong
atmospheric river is well underway this afternoon.

* Rain: The Cascades have put up some impressive precipitation
  totals since midnight (Viewpoint Raws: Over 3", Dry Creek
  Raws: Over 2", Stehekin Raws: Over 2"). An additional 1 to 4
  inches of rain is expected for locations west of
  Leavenworth/Mazama to the crest of the Cascades through
  tomorrow evening. In North Idaho, an additional 1-2" of rain
  is forecasted through tomorrow afternoon. Luckily strong
  shadowing is currently keeping locations east of Leavenworth
  dry and that will continue to be the case. The flood watch in
  Chelan County was upgraded to a flood warning and is in effect
  through Friday morning. The flood watch for
  Kootenai/Benewah/Shoshone Counties remain in effect until
  Friday morning to Friday evening as well. Lighter showery
  activity will continue through Thursday night to Friday night
  as the 150-200% of normal PWAT plume migrates north into
  Canada. This will give time for the river flows to decrease.

* Wind: Wind advisories and high wind warnings remain in effect
  until 7 AM tomorrow. Forecast looks on track still for
  sustained southwest winds around 25-35 mph gusting up to 45-55
  mph for the Upper Columbia Basin, Palouse, and Spokane area.
  There is a 10% chance for isolated pockets of gusts greater
  than 60 mph from highway 395 at the Adams/Franklin County
  line, to along I-90 from Ritzville to the West Plains, the
  Palouse, and wind prone locations of US-95 from Worley to Cda.
  Sustained southwest 35-45 mph winds gusting up to 65 mph
  remains for locations between Clarkston and Dayton. With
  unfrozen and wet soils, wind impacts may be higher than usual.
  A 16-18 mb gradient from Portland to Cut Bank MT will stay
  established through much of the night keeping wind gusts above
  40 in the advisory area. The upper ridges of southwest Chelan
  County will continue to gust around 60 to 100 mph through
  this evening. Mission Ridge Summit NWAC sensor gusted to 107
  mph at the 1PM observation. Winds will slowly decrease
  overnight into Thursday as the surface low in the lee of the
  MT rockies moves into eastern MT.

Saturday through Wednesday: Mild conditions with highs in the 40s
and 50s will continue through this weekend into mid next week.
Saturday look showery in the mountains as the southern periphery of
the next atmospheric river is touching the Canadian border. The cold
front with this system will bring light rain to the Cascades up to
0.5" from Saturday night to Sunday night. Ensembles are hinting at
another potent atmospheric river early to mid next week. Snow levels
look lower for this event perhaps as low as 3000 feet near the
Canadian border. It is too early to discuss expected precipitation
amounts but there is a 20-50% chance of 2+" of precipitation in the
Idaho Panhandle mountains and an 80% chance of 2+" of precipitation
at the Cascade crest from 4 AM Monday to 4 AM Thursday. /DB

&&

.AVIATION...
06Z TAFs: Strong and gusty west to southwest will continue
tonight and then gradually decrease into Thursday. The winds
have helped dry out the boundary layer with VFR conditions
tonight for all TAF sites. On Thursday as the downslope flow
begins to decrease and a band of moisture sags south, light rain
is expected to develop at KPUW/KLWS which will moisten the
boundary layer with MVFR conditions developing at KPUW.

.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Confidence is
high for VFR conditions for all TAF sites tonight, except KCOE
with moderate confidence. HREF shows greater than a 80% chance
of MVFR conditions developing at KPUW between 15-18z Thursday,
and even a 70% chance of IFR conditions. Yet with still breezy
boundary layer winds the forecast leans towards MVFR conditions.
JW

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.HYDROLOGY...
The ongoing atmospheric river event will continue to drive heavy
precipitation into the high terrain through Thursday. While model
guidance indicates a gradual weakening of moisture transport (IVT)
over the next 24 hours, the cumulative impacts of prolonged rainfall
remain the primary concern. Observed 72-hour precipitation totals as
of 2:30 PM range from 4 to 8 inches along the Cascades and east
slopes, with 2 to 5.5 inches recorded across the Idaho Panhandle.
Through early Friday morning, additional QPF of 1 to 3 inches is
forecast for the Cascade crest extending into central Chelan and
Okanogan counties, while the higher terrain of the Idaho Panhandle
can expect an additional 0.50 to 2 inches.

The combination of heavy rainfall, mid-elevation snowmelt, and
saturated antecedent soil conditions continue to bring heightened
concerns for rock and mudslides. Areas of steep terrain and recent
burn scars in both the Cascades and central Idaho Panhandle are
particularly susceptible to rock and mudslides. Reports of rock and
mud on roadways have already been received in these throughout
Chelan County.

River Forecasts

Central Washington: The Wenatchee and Stehekin Rivers are projected
to crest within flood stage between this evening (Wednesday) and
early Thursday morning. Beyond the mainstem river forecast points,
rapid rises are occurring on smaller rivers and creeks, specifically
Icicle Creek near Leavenworth and Peshastin Creek.

Idaho Panhandle: The Coeur d’Alene River at Cataldo is forecast to
reach Minor Flood Stage by Thursday afternoon. Smaller creeks and
streams across the region will remain elevated with high flows.

For the latest hydrographs and specific river stage forecasts,
please refer to water.noaa.gov/wfo/otx.

&&

.Preliminary Point Temps/PoPs...
Spokane        48  53  41  50  40  52 /  20  20  30  20  10  10
Coeur d'Alene  48  51  41  49  41  51 /  70  60  50  40  30  10
Pullman        48  52  45  52  41  52 /  10  60  50  20  20  10
Lewiston       53  58  49  59  43  55 /  10  20  40  10  10   0
Colville       39  48  31  43  32  44 /  30  10  10  30  20  10
Sandpoint      44  49  37  44  39  47 /  90  80  40  60  50  30
Kellogg        46  49  42  49  41  52 /  90  90  70  70  40  20
Moses Lake     48  56  39  54  37  51 /  10  10  10   0  10   0
Wenatchee      46  52  42  54  40  52 /  30  10  20  10  10   0
Omak           40  48  34  44  35  44 /  10  10  10  10  10  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 7 AM PST Thursday for Spokane Area-Upper
     Columbia Basin-Washington Palouse.

     High Wind Warning until 7 AM PST Thursday for Lower Garfield
     and Asotin Counties.

     Wind Advisory until 4 AM PST Thursday for Waterville Plateau-
     Wenatchee Area.

     High Wind Warning until 4 AM PST Thursday for Central Chelan
     County-Western Chelan County.

ID...Wind Advisory until 7 AM PST Thursday for Coeur d'Alene Area-
     Idaho Palouse.

&&

In the hours before

Local storm report, Dec 10, 5:38 PM PST, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
538 PM PST Wed Dec 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Landslide        8 NNW Lucerne           48.31N 120.65W
12/10/2025                   Chelan             WA   Local Official

            A rockslide took place outside the Pioneer
            burn area from 2024 and blocked the road,
            damaging the road up valley of Purple Point.

&&
Local storm report, Dec 10, 5:44 PM PST, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
544 PM PST Wed Dec 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     Non-Tstm Wnd Gst 1 NNE Telma             47.86N 120.80W
12/10/2025  M106 MPH         Chelan             WA   Mesonet

            Mesonet station DIR60 1.2 NE Telma (NWAVAL).

0400 PM     Non-Tstm Wnd Gst 3 NW Leavenworth        47.63N 120.71W
12/10/2025  M77 MPH          Chelan             WA   Mesonet

            Mesonet station TUM42 3.2 NW Leavenworth
            (NWAVAL).

1210 PM     Non-Tstm Wnd Gst 3 SSW Peola             46.27N 117.50W
12/10/2025  M60 MPH          Garfield           WA   Mesonet

            Mesonet station ADFW1 Alder.

1045 AM     Non-Tstm Wnd Gst 3 E Dodge               46.52N 117.76W
12/10/2025  M57 MPH          Garfield           WA   Mesonet

            Mesonet station DVI09189 Pomeroy.

0653 AM     Non-Tstm Wnd Gst 5 WSW Colburn           48.37N 116.64W
12/10/2025  M56 MPH          Bonner             ID   Mesonet

            Mesonet station SWTZ1 Lakeview Triple.

0309 PM     Non-Tstm Wnd Gst 13 ESE Bayview          47.88N 116.30W
12/10/2025  M56 MPH          Shoshone           ID   Mesonet

            Mesonet station MAEI1 Magee Peak.

0415 PM     Non-Tstm Wnd Gst Post Falls              47.71N 116.95W
12/10/2025  M56 MPH          Kootenai           ID   Mesonet

            Mesonet station 4436 D1 - Railroad Bridge.

0937 AM     Non-Tstm Wnd Gst 11 NNE Peola            46.44N 117.35W
12/10/2025  M55 MPH          Garfield           WA   Mesonet

            Mesonet station TALPO 10.8 NE Peola (WA
            DOT).

0526 PM     Non-Tstm Wnd Dmg 2 S Leavenworth         47.56N 120.67W
12/10/2025                   Chelan             WA   Trained Spotter

            Unknown number of power outages around
            Icicle Creek due to strong winds.

0530 PM     Non-Tstm Wnd Dmg Leavenworth             47.60N 120.66W
12/10/2025                   Chelan             WA   Utility Company

            Total of 5,384 customers without power
            around the Lake Wenatchee, Plain, and
            Leavenworth areas.

&&
Local storm report, Dec 10, 6:54 PM PST, 4 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
654 PM PST Wed Dec 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Non-Tstm Wnd Dmg Blewett Pass            47.33N 120.57W
12/10/2025                   Chelan             WA   Dept of Highways

            US97 over Blewett Pass closed through the
            night. Current pass report - Overcast with
            high winds.

&&

JW
Local storm report, Dec 10, 8:15 PM PST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
815 PM PST Wed Dec 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Debris Flow      13 NNW Lucerne          48.36N 120.73W
12/10/2025                   Chelan             WA   Park/Forest Srvc

            Several debris flows coming down onto roads
            in the area, including Stehekin Valley Road.

&&
Local storm report, Dec 10, 8:17 PM PST, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
817 PM PST Wed Dec 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     Non-Tstm Wnd Dmg Leavenworth             47.60N 120.66W
12/10/2025                   Chelan             WA   Emergency Mngr

            Numerous roadways in western Chelan County
            are blocked by downed trees or powerlines.

&&

JW

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:38 PM PSTAreal Flood AdvisoryOTXBenewah, Bonner, Kootenai, Shoshone24 hr
Dec 11, 2:10 PM PSTAreal Flood WarningOTXBonner22 hr
Dec 11, 3:01 PM PSTRiver Flood WarningOTXShoshone13 hr
Dec 11, 3:51 PM PSTAreal Flood WarningOTXShoshone20 hr

Nearby

River Flood Warnings in Idaho, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.